MAUDE Adverse Event Report: ETHICON INC. PVP SMALL 4.3CM X 4.3CM; MESH, SURGICAL, POLYMERIC

ETHICON INC. PVP SMALL 4.3CM X 4.3CM; MESH, SURGICAL, POLYMERIC
Catalog Number PVPS
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an umbilical hernia repair on (b)(6) 2025 and mesh was used.The scrub nurse handed the mesh to him and as soon as he pushed it inside the abdomen the mesh completely disintegrated.He was unable to use it and we had to replace the mesh.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did this issue contribute to any patient adverse event? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6.Additional information was requested and the following was provided: no adverse event, the dr opened a new mesh without any problems.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/15/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revelated that one empty pouch and one used mesh were received for analysis.During visual inspection of the sample, it was noted that the degradation process has begun on the top assembly and bottom.Also, the fractured ring was observed during the evaluation.The pouch was visually inspected, and excessive wrinkles and holes in the cavity were observed.The condition of the package is indicative of handling and storage issues that occurred outside of ethicon control.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PVP SMALL 4.3CM X 4.3CM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23037765
Report Number2210968-2025-10422
Device Sequence Number10142732
Product Code FTL
UDI-Device Identifier10705031132412
UDI-Public(01)10705031132412(17)260930(10)ULBBMSE0
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K061533
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberPVPS
Device Lot NumberULBBMSE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer11/10/2025
12/15/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date12/08/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown